Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 99, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2005, 6:54 AM CDT for Medina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 6:54 AM CDT (11:54 UTC)
- Expired
- Sep 11, 2005, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Medina County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 111154 FFWEWX TXC325-111500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 654 AM CDT SUN SEP 11 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... MEDINA * UNTIL 1000 AM CDT * AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF DHANIS TO DEVINE...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF HONDO TO DEVINE...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE HONDO...CASTROVILLE...RIO MEDINA AND MICO. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2912 9939 2909 9884 2955 9883 2958 9943 $$
2 follow-up statements
000 WGUS74 KEWX 111223 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 718 AM CDT SUN SEP 11 2005 TXC325-111500- MEDINA TX- 718 AM CDT SUN SEP 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CDT FOR MEDINA COUNTY... AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DHANIS TO NATALIA...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF HONDO TO DEVINE...MOVING NORTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE HONDO...CASTROVILLE...RIO MEDINA AND MICO. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED 1 TO 3 INCHES OF RAIN HAS FALLEN NORTH OF HIGHWAY 90 DURING THE PAST TWO HOURS. THE HEAVY RAINS ARE PERSISTING ALONG THE ESCARPMENT AREA NORTH OF HIGHWAY 90. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2912 9939 2909 9884 2955 9883 2958 9943 $$
000 WGUS74 KEWX 111300 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 AM CDT SUN SEP 11 2005 TXC325-111500- MEDINA TX- 759 AM CDT SUN SEP 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CDT FOR MEDINA COUNTY... AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF DHANIS TO 8 MILES EAST OF HONDO...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF HONDO TO 8 MILES EAST OF HONDO...MOVING NORTH AT 10 MPH. HONDO MUNICIPAL AIRPORT HAS RECEIVED 1.25 INCHES SINCE MIDNIGHT. DOPPLER RADAR IS ESTIMATING HIGHER AMOUNTS OF 3 TO 4 INCHES NORTH OF DHANIS ALONG THE ESCARPMENT. OTHER LOCATIONS IN THE WARNING INCLUDE RIO MEDINA AND MICO. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2912 9939 2909 9884 2955 9883 2958 9943 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:51 AM CDT, 3 minutes earlier.
Area forecast discussion, Sep 11, 6:51 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 AM CDT SUN SEP 11 2005 .DISCUSSION... WET SEPTEMBER PATTERN FOR TODAY IS EFFICIENT FOR RAIN SYNTHESIS. WEAK LOW ALOFT THAT MOVED FROM NE MEXICO TO EAST OF THE BIG BEND CONTINUED MOVING NORTH AND IS GETTING ABSORBED BY WIND PATTERNS ALOFT FROM WEST TEXAS AND NEW MEXICO...THAT WILL TAKE THIS ENERGY NORTHWARD TONIGHT AND MONDAY. WARM AND MOIST ADVECTION IS EXPECTED TO REMAIN OVER SOUTH CENTRALT TEXAS TODAY TO THE EVENING HOURS FROM 925 TO 700 HPA. THIS PATTERN ALONG WITH DAYTIME HEATING IS UNSTABLE ENOUGH TO ALLOW SHOWERS OR THUNDERSTORMS TO CONTINUE AND DEVELOP TODAY. INCREASED POPS SLIGHTLY AND ADJUSTED DAYTIME HIGHS SLIGHTLY. ISSUED SPECIAL WEATHER STATEMENT FOR RAIN LIKELY TODAY...WITH SHOWERS AND THUNDERSTORMS...AND LOCALLY HEAVY RAIN POSSIBLE. ON MONDAY A LOW AMPLTUDE FAST MOVING 500 TO 300 HPA TROF FROM NORTH TEXAS TO THE GREAT PLAINS LEAVES WEAK TROUGH AT 500 HPA AND SOUTHERLY SURFACE WINDS OVER S CNTRL TX. THIS WILL ALLOW CHANCES FOR SHOWERS OR THUNDERSTORMS TO CONTINUE. AS LARGER SCALE 500 HPA TROF MOVES TO PLAINS TUESDAY...MARGINALLY UNSTABLE CONDITIONS ARE EXPECTED FURTHER SOUTH OVER SOUTH CNTRL TX...SO WILL SHOW SLIGHT CHC OF SHOWERS TUESDAY. BY WEDNESDAY AND THURSDAY MORE STABLE CONDITIONS SHOW UP AS WEAK HIGH ALOFT INCREASES. FAST MOVING 500 HPA TROF PASSING JUST NORTH OF AREA FRIDAY BODES WELL TO MENITON SLIGHT CHANCE FOR SHOWERS NORTH PART OF SOUTH CENTRAL TEXAS. AS THIS MOVES EAST OF THE AREA BY NEXT WEEKEND HIGH ALOFT INCREASES ONCE AGAIN....SIGNALING DRY AND WARM MID SEP WEATHER PATTERN...COMPARED TO THE WET EARLY TO MID SEP WEATHER PATTERN OF THIS CURRENT WEEKEND. && .UPDATED PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 73 90 74 / 80 40 40 20 AUSTIN BERGSTROM INTL AIRPORT 87 71 90 72 / 80 40 40 20 DEL RIO INTL AIRPORT 90 74 89 76 / 60 50 50 30 SAN ANTONIO INTL AIRPORT 86 72 88 74 / 80 50 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Sep 11, 5:57 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 AM CDT SUN SEP 11 2005 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 557 AM CDT SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE RAPIDLY AFTER MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 11, 1:05 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 AM CDT SUN SEP 11 2005 TXZ171>173-183>194-202>209-217>225-228-111100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 105 AM CDT SUN SEP 11 2005 ...RAIN LIKELY TODAY... A WEAK LOW ALOFT NEAR THE BIG BEND WILL CONTINUE MOVING NORTH AND GET ABSORBED BY WIND PATTERNS FROM WEST TEXAS AND NEW MEXICO...THAT WILL TAKE THIS ENERGY NORTHWARD. THIS PATTERNS IS ALLOWING FOR A MOIST AND MORE UNSTABLE ENVIRONMENT OVER SOUTH CENTRAL TEXAS. RAIN IS LIKELY TODAY THROUGH THE EVENING...WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. SHOWERS OR THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY. DRIER WEATHER IS EXPECTED IN THE MID OR LATE PART OF THIS WEEK.
Special weather statement, Sep 11, 6:30 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 AM CDT SUN SEP 11 2005 TXZ171>173-183>194-202>209-217>225-228-112300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 630 AM CDT SUN SEP 11 2005 ...RAIN LIKELY TODAY... A WEAK LOW ALOFT JUST WEST OF THE AREA WILL MOVE NORTH TODAY... BRINGING MORE MOIST...UNSTABLE CONDITIONS OVER SOUTH CENTRAL TEXAS FROM THE SOUTH. THIS PATTERN WILL MAKE RAIN LIKELY TODAY OVER SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY...WITH SHOWERS OR THUNDERSTORMS. RAIN WILL BE HEAVY AT TIMES. ALTHOUGH THE GROUND IS DRY FROM A LONG PERIOD OF LIMITED RAIN FOR MOST OF THE AREA... LOCALLY HEAVY RAINS MAY CAUSE SOME FLOODING ON ROADS OR HIGHWAYS AT LOW WATER CROSSINGS OR IN LOW LYING AREAS. A CHANCE OF RAIN...SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON MONDAY. AFTER A SLIGHT CHANCE OF SHOWERS TUESDAY...DRY AND WARM WEATHER IS EXPECTED WEDNESDAY AND THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:48 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Sep 11, 11:18 AM CDT | Flash Flood Warning | EWX | Caldwell, Hays, Travis | 3 hr |
| Sep 11, 1:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 11, 1:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.